| Model Number |
5498526 |
| Medical Device Problem Codes |
Difficult to Fold, Unfold or Collapse (1254); Migration or Expulsion of Device (1395)
| Health Effect - Clinical Code |
Sepsis (2067)
| Date of Event |
08/29/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
It was reported that after the placement of a double j ureteral stent, a dislocation occurred in the urinary tract causing urosepsis.The device was unable to create an adequate seal curl in the upper urinary tract, thus self-dislocating from the renal pelvis into the bladder.Follow-up information received that patient visited the emergency department with urosepsis.The procedure was a ureteral brace placement or ureteral catheterization performed.No delay during the procedure, but patient having to repeat the procedure 2 times for dislocation of the ureteral stent.Customer reported the product has no abnormality or defect, but device designed in such a way that the proximal intrarenal curl does not fully curl and therefore does not provide superior anchorage and dislocation with high probability.The device dislocation caused prolonged hospitalization and treatment with intravenous antibiotics to resolve the patient's sepsis.Customer refers that similar event occurred in other 3 cases in the month.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's (lm) investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.The subject device was not returned to olympus for evaluation.Based on the results of the investigation, the root cause of the reported event could not be determined.This supplemental report includes information added to h4.Olympus will continue to monitor field performance for this device.